Facebook Pixel

Birth Control and Very Light Spotting

By June 12, 2012 - 8:19am
Rate This

I recently had endo surgery at the end of April and have recovered well. After the surgery, I was told to go back on the birth control pills and take breaks (for my period) every 3 months. I am currently on my 3rd pack and I just started taking them last Wednesday. I am just wondering if it’s normal to have I think it’s spotting (extremely light bleeding) while taking the pill?

This has never happened to me before while I have been on the pill for a few years now. So, just curious to know if that is normal and if it could happen at times or not.

Add a Comment3 Comments

EmpowHER Guest

Hi pasntai,

You will have to discuss that with your doctor.  On how he feels it's best for you to take the pill.



June 20, 2012 - 12:02pm

I’m in my 2nd week of the pill pack, would it be okay to just stop taking them right now and have a period, wait 5-7 days and then start the new pack?

June 20, 2012 - 7:47am
EmpowHER Guest

Hi pasntai,

Welcome to EmpowHER. Some of the side effects for birth control pills can be:

  • Weight gain
  • Nausea
  • Sore or swollen breasts
  • Small amount of blood, or spotting, between periods
  • Lighter periods
  • Mood changes

Birth control pills, sometimes cause abnormal vaginal bleeding. You may have minor bleeding between periods during the first few months if you have recently started using birth control pills. You also may have bleeding if you do not take your pills at a regular time each day.  But, it might be good to see your health care provider and explain your symptoms if the bleeding continues, since you recently also had surgery.

Here are some resources for you




June 12, 2012 - 10:18am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Sex & Relationships

Get Email Updates

Resource Centers

Sex & Relationships Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!